Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from rash and excoriation at sight due to iching, could this be a over dose of prednisone 20mg ?

10 year old 67# boy, otherwise healthy, up to date on vaccinations, rash started on wrist 3 days ago, excoriation at sight due to iching, increased redness on the underside of wrist, small rash spread to torso , legs, neck, and face near eyes. itchy rash. pt was placed on prednisone 20mg twice per day for 5 days by pediatric after hour clinic for suspected contact dermatitis . is this dose high? should there not be a taper?
Asked On : Sat, 21 May 2011
Answers:  1 Views:  317
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
welcome to HealthcareMagic
Prednisolone or for that matter any medicine is given according to the body weight of a person and in case of severe infection the higher permissible dosage is used.Prednisolone can be given in children 1-2.4mg /kg of weight in divided dose so if the boy is 10 yrs he will surely be around 25 kgs so the dose is fine and not a high dose.Short term use of steroid like 3-5 days or even a weeks treatment does not require tapering ;but if it is used for a longer period then tapering is done so that there is no steroid dependence and the complaint do not appear again after steroid is stopped.
Hope this answer is helpful and satisfactory.
Answered: Sat, 21 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor